My MSAA Community
3,160 members5,586 posts

Ocrevus side effect??

Ocrevus side effect??

I had my first dose Of Ocrevus two weeks ago. Tomorrow I go in for my second infusion. My first infusion went well until I got home. I received a frantic call from my neurologist's nurse. She said I needed to get to the ER immediately.... my WBC was up to 28 And to wear a mask as soon as I get to the ER. They took some tests. Everything's was was good. Except for the WBC and my Latic Acid was High. They took blood cultures that were going take 48 hours. The doctor was going to admit me... but he changed his mind.... he though it would probley be better if I just hung out at home all weekend. Numbers went back down over the weekend. Here we are the night before my second injections.... a little nervous.... really don't want to spend my Friday night in an ER again. I'm also worried about the tiredness..... it's worse then my normal MS fatigue! Thought please?

19 Replies
oldestnewest

Oh how I wish there was a dislike button, Madcasmi I DO welcome you to the MSAA Community though 🤗

We have quite a few on ocverus and I'm sure they will share there stories with you.😊

I do wish you the best of luck tomorrow!

Jes 🌠

5 likes
Reply

Dear Madcasmi, I am sorry your that you had some difficulty with Ocrevus. Fatigue is one of their symptoms listed in their brochure. I do not know about your blood work. I am glad the numbers went down. Writing down your experiences may help with anxiety. You definitely can always call or email Ocrevus/Genentech about your concerns . Keep a positive attitude. And I will say a prayer for you.

5 likes
Reply

I don't want to sound stupid but what is WBC , please let me know because I'm going into have Infusion at the end of September.

Thanks

3 likes
Reply

ssdw1958 WBC is white blood (cell) count.

4 likes
Reply

I should have known that 🤔😯🙄

1 like
Reply

It to9k me a long time to decipher the abreviations. I was more than happy to answer cause I've been there too!!! 😊

3 likes
Reply

Thank you for your help.

2 likes
Reply

I also had some extreme fatigue for about 2 weeks after my second. After that I was back to about par for the course till it got really hot out. I did a little better this year with my heat intolerance, but it's still lingering somewhat. Other than that so far so good. I hit my 3 month mark last Friday.

5 likes
Reply

Thanks For the info it helps me to know what I am getting into I'm one of those people.

4 likes
Reply

Sending you good thoughts for tomorrow 💗

2 likes
Reply

Madcasmi i open and pray that it all goes well for you today, Friday. It hasn't been approved in the uk yet, and I think to begin with it will be offered to the younger ones first. I think you are so brave. Please keep in touch and let us know how it goes. Blessings Jimeka 🦋 🌈 🤗 💐

5 likes
Reply

Madcasmi

Did they think u had an infection? That's often what elevated WBC suggest and since normal ranges are under 11,000, 28000 is quite high!

If they gave you steroids prior to the infusion, this can cause a temporary elevation of wbcs ...maybe that's what they suspected and why they sent u home?

Hope u r feeling better 🤕

4 likes
Reply

Madcasmi, I will certainly be praying for a better infusion this time. I'm scheduled for October so hearing all of the experiences have really helped prepare me. I am about 4 hours away from my Dr. Keep us posted.

1 like
Reply

You are in my prayers!!!

1 like
Reply

Madcasmi - I'm sorry that you have had such a rough time with the Ocrevus. I have had both of the split infusions (my second infusion was at the end of June). I did not have any blood testing done on my white blood cell counts after my infusions. Is that their practice? I had a pretty bad infusion reaction with the first infusion, which the MS Specialist said was because of the body reacting to the inflammatory "stuff" that is released when the B-Cells are killed instantly. Could that be what caused the white blood cell counts to be high? Have you called your neurologist to ask about it? I was extremely tired with headaches, an "out-of-it" feeling, and very fatigued after the first infusion, but that was pretty well gone after the first week. Then after the second infusion (which I had only very minor reactions to) I had a prolonged time of increased fatigue, spasticity/muscle pain, and an overall not right feeling. That lasted for about a month after the second infusion. I am now feeling back to "normal" and even have gotten a bit better than before the infusions. I react a lot to most medicines and herbs, so I wasn't really surprised that I reacted to this as well. However, I feel a lot better now :-) Hopefully you will too as your body adjusts to the medicine.

2 likes
Reply

Thanks for the info it is interesting how this medicine has different effects on everyone.

But good to know.

1 like
Reply

In the words of Bob Marley, "dont worry, be happy." I am sorry you had an adverse reaction. I have been on Ocrevus since December. I also experienced severe fatigue after infusions. I learned after the first half dose to take the next day off(or a few days). I experienced an allergic reaction (heavy itching on scalp) during the first full dose when the infusion rate was accelerated. We had to back down the rate and inject benadryl. After the benadryl took effect all was good. For me the reaction is well worth the benefit. My MRI previous to first full dose showed "no evidence of decease activity." This was freat news and makes me believe in Ocrevus. I hope yor second round goes well with no adverse reaction!

1 like
Reply

Madcasmi I had my 2nd 1/2 dose of Ocrevus Wed. Two weeks ago I was exhausted for @ 5 days then I slowly returned to normal. This time I did not have the extreme tiredness. Both times my blood pressure dropped some in the course of the infusion, but returned to normal in the next couple of days. I did not have any blood tests so I don't know about blood counts. Good luck to you

1 like
Reply

Madcasmi: Pray the 2nd dose goes much better. Takes awhile to get back to even before Ocrevus infusion, but we can only hope and pray it's the best choice in the long run.

Reply

You may also like...